Alert archive / Mississippi / River Flood Warnings in 2011

River Flood Warning 89, NWS Jackson, MS

December 26, 2011Neshoba County, Mississippi

NWS Jackson, MS issued this river flood warning at Dec 26, 2011, 8:04 AM CST for Neshoba County, Mississippi. It took effect at Dec 27, 2011, 3:36 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2011, 8:04 AM CST (14:04 UTC)
In effect from
Dec 27, 2011, 3:36 PM CST
Expired
Dec 28, 2011, 8:41 AM CST
In force
17 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6). The gauge peaked at 12.71 ft at Dec 29, 2011, 8:00 AM CST.

actionminormoderate1012141612/2612/2712/2812/29
Action stage
12 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WGUS44 KJAN 261404
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
804 AM CST MON DEC 26 2011


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY



PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12-24 HOURS.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC099-272004-
/O.NEW.KJAN.FL.W.0089.111227T1200Z-111230T0300Z/
/PLAM6.1.ER.111227T1200Z.111228T0000Z.111228T2100Z.NO/
804 AM CST MON DEC 26 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PEARL RIVER ABOVE PHILADELPHIA
* FROM TUESDAY MORNING TO THURSDAY EVENING.
* AT  7:45 AM MONDAY THE STAGE WAS 10.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW 
  MORNING AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY TOMORROW 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY 
  AFTERNOON.
* IMPACT...AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE 
  BURNSIDE WATER PARK CAMP AREAS.
* IMPACT...AT 13.0 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER 
  PARK.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

UPPER PEARL RIVER
PHILADELPHIA   13  10.2 MON 08 AM  13.0  13.3  12.4  13.5 06 PM 12/27

$$
4 follow-up statements
696 
WGUS84 KJAN 270152
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
752 PM CST MON DEC 26 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC099-280752-
/O.EXT.KJAN.FL.W.0089.111227T2136Z-111231T0600Z/
/PLAM6.1.ER.111227T2136Z.111228T0600Z.111230T0000Z.NO/
752 PM CST MON DEC 26 2011

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER ABOVE PHILADELPHIA
* FROM TUESDAY AFTERNOON TO THURSDAY EVENING.
* AT 6:45 PM MONDAY THE STAGE WAS 10.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW 
  AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY EARLY 
  WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  THURSDAY EVENING.
* IMPACT AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE 
  BURNSIDE WATER PARK CAMP AREAS.
* IMPACT AT 13.0 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER 
  PARK.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

UPPER PEARL RIVER
PHILADELPHIA   13  10.4 MON 07 PM  11.8  13.5  13.2  13.5 12 AM 12/28

$$
160 
WGUS84 KJAN 271520
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
920 AM CST TUE DEC 27 2011




...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC099-282120-
/O.EXT.KJAN.FL.W.0089.111227T2136Z-111230T1200Z/
/PLAM6.1.ER.111227T2136Z.111228T0600Z.111229T0600Z.NO/
920 AM CST TUE DEC 27 2011


THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER ABOVE PHILADELPHIA
* FROM THIS AFTERNOON TO FRIDAY MORNING.
* AT  8:45 AM TUESDAY THE STAGE WAS 11.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS 
  AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY
  MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY 
  THURSDAY MORNING.
* IMPACT...AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE 
  BURNSIDE WATER PARK CAMP AREAS.
* IMPACT...AT 13.0 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER 
  PARK.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   WED   THU   FRI CREST TIME  DATE

UPPER PEARL RIVER
PHILADELPHIA   13  11.5 TUE 09 AM  13.5  12.7  11.8  13.5 12 AM 12/28

$$
110 
WGUS84 KJAN 280105
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
705 PM CST TUE DEC 27 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC099-290705-
/O.EXT.KJAN.FL.W.0089.000000T0000Z-120101T0300Z/
/PLAM6.1.ER.111229T0300Z.111230T0000Z.111230T2100Z.NO/
705 PM CST TUE DEC 27 2011

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...

THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER ABOVE PHILADELPHIA
* UNTIL FRIDAY AFTERNOON.
* AT 5:45 PM TUESDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE TOMORROW 
  EVENING AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY THURSDAY 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE 
  BURNSIDE WATER PARK CAMP AREAS.
* IMPACT AT 13.0 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER 
  PARK.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   WED   THU   FRI CREST TIME  DATE

UPPER PEARL RIVER
PHILADELPHIA   13  11.9 TUE 06 PM  12.2  13.4  13.3  13.5 06 PM 12/29

$$
714 
WGUS84 KJAN 281441
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
841 AM CST WED DEC 28 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC099-281511-
/O.CAN.KJAN.FL.W.0089.000000T0000Z-120101T0300Z/
/PLAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
841 AM CST WED DEC 28 2011

THE FLOOD WARNING IS CANCELLED FOR THE PEARL RIVER ABOVE PHILADELPHIA.
* AT 7:45 AM WEDNESDAY THE STAGE WAS 11.9 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 12.0 FEET.  THE 
  RIVER WILL FALL TO 11.2 FEET BY 6 AM THURSDAY.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

UPPER PEARL RIVERM
PHILADELPHIA   13  11.9 WED 08 AM  11.2  10.5  10.2    BELOW FLOOD

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 26, 4:11 AM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Dec 26, 4:11 AM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
411 AM CST MON DEC 26 2011

...PERIODS OF HEAVY RAIN TODAY WITH QUIETER WEATHER WEEK AHEAD...

.SHORT TERM...TODAY THRU TUESDAY NIGHT

NUMEROUS SHOWERS WITH SOME EMBEDDED THUNDERSTORMS ARE ONGOING THIS
MORNING ACROSS MUCH OF THE ARKLAMISS REGION AS A SMALL SW/V RESOLVED
BY RUC/NAM OUTPUTS AND WEAK ISENTROPIC UPGLIDE AID IN OVERALL LIFT IN
PRESENCE OF NEGATIVE SHOWALTERS. BOTH NMM/ARW SIM REFLECTIVITY DEPICT
THIS ACTIVITY WELL AS IT WILL CONTINUE TO MIGRATE EAST ALONG THE
HWY-84 CORRIDOR THIS MORNING. ISENTROPIC UPGLIDE AND DEEPER
ATMOSPHERIC LIFT WILL ONLY GET BETTER THROUGH THE LATE MORNING AND
ESPECIALLY IN THE AFTN/EVE HOURS AS MAIN MID-LVL CLOSED LOW PHASES
WITH NRN STREAM TROUGH AND PIVOTS ACROSS THE MID-SOUTH LATER TODAY
CAUSING WIDESPREAD SHOWERS/TSRA OVER ALL THE REGION.

INDUCED SFC CYCLOGENESIS WILL OCCUR ACROSS NRN GULF THIS AFTERNOON
AS MID-LVL LOW PIVOTS TOWARDS THE REGION...EFFECTIVELY SURGING
MOISTURE NORTH ON 40-50 KT LOW-LVL JET INTO THE REGION. AMSU SAT
BLENDED WATER PRECIP WATER INDICATES ~1.6 IN PWATS ACROSS SRN
LA/MS...EQUATING TO NEAR 230% OF NORMAL FOR THIS TIME OF YEAR. AS
SUCH...SHOWERS AND EMBEDDED TSRA WILL BE VERY EFFICIENT RAIN
PRODUCERS WITH PROLONGED DURATION POSSIBLE DUE TO TRAINING. AN
EXPANSION OF THE CURRENT FLOOD WATCH FARTHER TO THE SOUTH AND EAST
IS BEING EVALUATED. SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS.

AS STRONG SFC CONVERGENCE COINCIDING WITH GREATEST MOISTURE
TRANSPORT AND VIGOROUS LIFT OCCURS THIS LATE AFTN/NGT...AN UPSWING
IN SHOWER AND TSTORM ACTIVITY LOOKS PROBABLE ACROSS E MS. WHILE NO
STRONG TO SEVERE STORMS ARE EXPECTED GIVEN LACK OF MUCAPE/
SBCAPE...RAINFALL RATES COULD BE ON THE ORDER OF 1-2 INCHES PER HOUR.

FROPA WILL DRIVE THROUGH REGION QUICKLY LATE TONIGHT INTO EARLY
TUESDAY MORNING...ENDING THE MODERATE TO HEAVY RAIN/TSRA ACTIVITY.
DRIZZLE/MIST WILL BE POSSIBLE THROUGH MID-TUESDAY MORNING BEFORE
GRADUAL CLEARING TAKES PLACE ACROSS S/W AREAS TUESDAY AFTERNOON.

FOR FORECAST MATTERS...BLENDED MAV/MET GUIDANCE FOR HIGHS TODAY AS
MAV WAS QUITE WARM IN SEVERAL AREAS AND MET SEEMINGLY NOT CAPTURING
THE MOISTURE RETURN IN OTHERS. FOR TUESDAY...DROPPED HIGHS A COUPLE
OF DEGREES GIVEN CAA...AND FORECAST MIXING HEIGHTS ~3 KFT EQUATING
TO LOWER TO MID 50S GIVEN TEMP PROFILE. /ALLEN/

.LONG TERM...WEDNESDAY THROUGH MONDAY...SURFACE HIGH PRESSURE
RIDGING WILL MOVE OVER THE AREA ON WEDNESDAY WITH LIGHT SOUTHERLY
FLOW DEVELOPING BY LATE AFTERNOON. THE WARMING TREND WILL BEGIN ON
WEDNESDAY WITH HIGH TEMPS WARMING A BIT INTO THE MID TO UPPER 50S FOR
THE MOST PART. SOUTHERLY FLOW WILL CONTINUE TO INCREASE ON THURSDAY
AS HIGH PRESSURE SHIFTS TO THE EAST AND TEMPS WARM INTO THE LOW 60S.

A NICE BEGINNING TO THE NEW YEARS WEEKEND LOOKS ON TRACK FOR FRIDAY
WITH CONTINUED WARM TEMPS AND PARTLY CLOUDY SKIES. THE GLOBAL MODELS
INDICATE THAT AN UPPER TROUGH WILL PASS TO THE NORTH DRAGGING A WEAK
COLD FRONT ACROSS THE AREA FRIDAY NIGHT...BUT THE NICE WEATHER WILL
CONTINUE ON NEW YEARS EVE WITH HIGHS CLIMBING WELL INTO THE 60S. THE
GFS AND ECMWF DIVERGE ON THERE SOLUTIONS AS WE PASS THROUGH THE NEW
YEAR ON SATURDAY NIGHT AND SUNDAY. BOTH OF THE MODELS INDICATE AN
INCREASE IN MOISTURE SATURDAY NIGHT INTO SUNDAY...WITH THE EURO
INDICATING A VIGOROUS UPPER TROUGH PASSING THROUGH THE AREA WITH
SEVERE POSSIBLE ON SUNDAY AND THE GFS FURTHER EAST WITH THE
DEEPENING TROUGH AND MAINLY INDICATING COLD FRONTAL PASSAGE AND JUST
SOME SHOWERS. THE GFS/ECMWF HAVE BEEN FLIP-FLOPPING WITH THIS
SCENARIO OVER THE PAST FEW DAYS SO WILL CONTINUE TO HOLD OFF ON
MENTIONING ANY SEVERE IN THE HWO. COOLER/DRIER CONDITIONS WILL
RETURN ON MONDAY EITHER WAY.

STUCK PRETTY CLOSE TO GUIDANCE TEMPS/POPS THROUGH THE PERIOD...BUT
DID WARM TEMPS SLIGHTLY ABOVE GUIDANCE ON FRIDAY/SATURDAY AND ALSO
BUMPED UP POPS TO INDICATE CHANCE THUNDERSTORMS ON SUNDAY./15/

&&

.AVIATION...MIXTURE OF VFR CONDITIONS ACROSS NRN TAF SITES
KGTR/KGLH/KGTR WITH IFR/LIFR CONDITIONS ACROSS CNTRL/SRN TAF
LOCATIONS. WIDESPREAD RA/TSRA IS ONGOING ACROSS CNTRL/SRN AREAS AT
THIS TIME AND WILL CONTINUE THROUGH REST OF DAY. NRN SITES WILL
RETURN TO MVFR TO IFR THIS MORNING AS RA/TSRA MOVES IN.  GREATER
COVERAGE AND INTENSITY OF RA/TSRA THIS AFTERNOON WILL REDUCE VIS
DOWN TO 1-2 SM AT TIMES WITH CIGS 200-500 FT. SFC WINDS WILL VEER
FROM E TO S THROUGH THE DAY WITH QUICK SHIFT TO WEST FOLLOWING FROPA
06-12Z TUESDAY. WINDS SHEAR AND SPEEDS WITH HEIGHT WILL BE ELEVATED
THIS AFTN/NIGHT..ESPECIALLY ACROSS CNTRL/ERN TAF SITES...AMPLIFYING
TURBULENCE IN THE LOWEST 10 KFT. /ALLEN/

&&

.HYDROLOGY...A FLOOD WATCH IS CURRENTLY IN EFFECT FOR AREAS ALONG
AND WEST OF THE MS RIVER TODAY THROUGH 6PM. INITIALLY FELT INCLINED
TO EXPAND WATCH EAST BUT WITH LATEST RIVER HYDROGRAPH TRENDS AT OR
SLIGHTLY BELOW FORECAST AND LATEST OVERALL QPF TOTALS INDICATING 2-3
INCH TOTALS THAT HAVE BEEN CONTINGENTLY ACCOUNTED FOR HYDROLOGICALLY
...WILL HOLD OFF ON WATCH EXPANSION AT THIS TIME.
HOWEVER...LOCALIZED FLOODING WILL BE POSSIBLE OUTSIDE OF THE WATCH
AREA WHERE EXCESSIVE TRAINING OCCURS GIVEN LARGE RUNOFF
CONTRIBUTIONS DUE TO ALREADY SATURATED GROUNDS. WITH CLOSED LOW
STILL BACK OVER WEST TEXAS...A 12 TO 18 HOUR WINDOW CURRENTLY EXISTS
FOR HEAVY RAIN POTENTIAL ACROSS THE AREA AND CONDITIONS WILL BE
MONITORED CLOSELY. PLEASE STAY TUNED FOR LATEST UPDATES. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       55  43  54  34 / 100 100   3   0
MERIDIAN      57  47  55  31 / 100 100   8   0
VICKSBURG     55  41  54  32 / 100  94   3   0
HATTIESBURG   62  48  58  35 / 100 100   9   0
NATCHEZ       58  42  54  34 / 100  86   3   0
GREENVILLE    51  41  52  33 / 100 100   4   0
GREENWOOD     51  42  52  31 / 100 100  11   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ018-034-040-041-047-
     053-059>061.

LA...FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ007>009-015-016-
     023>026.

AR...FLOOD WATCH THROUGH THIS AFTERNOON FOR ARZ074-075.

&&

JA/15
Hazardous weather outlook, Dec 26, 5:04 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
504 AM CST MON DEC 26 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040-041-047-053-
059>061-271115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
FRANKLIN MS-
504 AM CST MON DEC 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL IS ONGOING THIS MORNING
ACROSS NE LOUISIANA AND PORTIONS OF SW MS WITH RAINFALL TOTALS
THROUGH TONIGHT REACHING UPWARDS OF 2 TO 3 INCHES. ADDITIONAL HEAVY
SHOWERS AND THUNDERSTORMS WILL FURTHER OVERSPREAD THE REGION THIS
AFTERNOON AND TONIGHT...HEIGHTENING THE FLOODING POTENTIAL. THESE
RAINS WILL BE FALLING ON NEARLY SATURATED GROUND FROM RAINFALL OVER
THE PAST SEVERAL DAYS. TRAINING OF THUNDERSTORMS COULD OCCUR FOR
SEVERAL HOURS AT A TIME AS A LOW PRESSURE SYSTEM MOVES INLAND OVER
LOUISIANA. A FLOOD WATCH IS IN EFFECT ALONG AND WEST OF A CLEVELAND
TO VICKSBURG TO MEADVILLE LINE TODAY WHERE RISING WATER LEVELS IN
CREEKS AND RIVERS WILL ENABLE WIDESPREAD PONDING OF WATER IN LOW
LYING AND POOR DRAINAGE AREAS. SOME LOCALIZED FLASH FLOODING IS ALSO
A CONCERN THROUGH TONIGHT BEFORE RAIN ACTIVITY DIMINISHES INTO EARLY
TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ019-025>033-035>039-042>046-048>052-054>058-062>066-072>074-
271115-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
504 AM CST MON DEC 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL WITH EMBEDDED
THUNDERSTORMS IS ONGOING THIS MORNING ACROSS PORTIONS OF
SOUTHERN/CENTRAL MS. ADDITIONAL RAINFALL TOTALS ON THE ORDER OF 2
INCHES WILL LIKELY OCCUR TODAY THRU MIDNIGHT TONIGHT...POTENTIALLY
CAUSING SOME FLASH FLOODING. THESE RAINS WILL BE FALLING ON QUITE
SATURATED GROUND FROM RAINFALL OVER THE PAST SEVERAL DAYS. TRAINING
OF THUNDERSTORMS COULD OCCUR FOR SEVERAL HOURS AT A TIME AS A LOW
PRESSURE SYSTEM MOVES INLAND OVER LOUISIANA AND INTO SOUTHEAST
MISSISSIPPI TONIGHT. HEAVY TO MODERATE RAINS WILL DIMINISH THROUGH
EARLY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 8:25 AM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lamar, Marion2 hr
Dec 26, 2:40 PM CSTFlash Flood WarningJANAdams, Franklin3 hr
Dec 26, 4:14 PM CSTFlash Flood WarningJANCopiah, Lincoln109 min

Nearby

River Flood Warnings in Mississippi, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.